Indiana, 2006

Hail and Damaging Winds in Indiana, May 25 to 26, 2006

May 25 to 26, 2006 · NWS IND · 52 events in 24 counties and zones

Severe thunderstorms moved through central Indiana on the afternoon and evening of 25 May 2006. While some areas reported wind damage, the only serious structural damage of the day was caused by a lightning strike in the Carmel area around 6:00 PM EST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$74,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Severe thunderstorms moved through central Indiana on the afternoon and evening of 25 May 2006. While some areas reported wind damage, the only serious structural damage of the day was caused by a lightning strike in the Carmel area around 6:00 PM EST. Large hail also occurred, with hail reaching golfball size to as much as 2 inches in diameter in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 25, 12:35 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, May 25, 12:35 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT THU MAY 25 2006

.AVIATION...18Z -18Z TAFS
FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN
THE SHORT TERM.  BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO
EACH SITE ANYWHERE FROM 20Z TO 00Z.  SOME SHOWERS ALREADY SHOWING UP
ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES.  HAVE
INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS
GRADIENT REMAINS TIGHT.

AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE
THRU THE TAF PD.  WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND
CONTINUED THROUGH THE END OF THE TAF PERIOD.

&&
.PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT
AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT
THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP
WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF
VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN
UPR LOW ACRS ERN WI.

MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF
THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD
FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA
THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE
ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE
WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND
LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS
AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT
AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS
INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE
DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN.

MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM
TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...SALLY
PUBLIC...KOCH
Hazardous weather outlook, May 25, 10:32 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 AM EDT THU MAY 25 2006

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1032 AM CDT THU MAY 25 2006 /1132 AM EDT THU MAY 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE
PRODUCING LARGE HAIL...STRONG WINDS...AND FREQUENT LIGHTNING.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT..

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

KOCH

In the hours before

Local storm report, May 25, 10:22 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 AM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
05/24/2006                   VIGO               IN   BROADCAST MEDIA

            AT US 40 AND 9TH STREET, DOWNTOWN BUILDING WITH WINDOWS
            BLOWN OUT. ESTIMATED WIND SPEEDS AT 65-75 MPH.

0730 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
05/24/2006                   VIGO               IN   BROADCAST MEDIA

            SEVERAL TREES DOWN OVER CITY STREETS WITH POWER OUTAGES
            REPORTED ON THE NORTH SIDE OF TERRE HAUTE.

0730 PM     TSTM WND GST     5 SW TERRE HAUTE        39.42N 87.45W
05/24/2006  E60.00 MPH       VIGO               IN   TRAINED SPOTTER

            GUST ESTIMATED 5 MILES SOUTH OF 70 ON STATE ROAD 63.

0730 PM     TSTM WND DMG     4 WSW TERRE HAUTE       39.45N 87.45W
05/24/2006                   VIGO               IN   TRAINED SPOTTER

            DARWIN ROAD CLOSED DUE TO FALLEN POWER LINES.

0745 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
05/24/2006                   VIGO               IN   AMATEUR RADIO

            HEALTHY 6 INCH TREE DOWN AT 16TH AND LUCUS.

0800 PM     TSTM WND DMG     5 SE CENTER POINT       39.36N 87.01W
05/24/2006                   CLAY               IN   LAW ENFORCEMENT

            TREES DOWN IN BOWLING GREEN

0800 PM     TSTM WND DMG     CLAY CITY               39.28N 87.11W
05/24/2006                   CLAY               IN   LAW ENFORCEMENT

            TREES DOWN

0800 PM     TSTM WND DMG     7 N BICKNELL            38.88N 87.31W
05/24/2006                   KNOX               IN   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0806 PM     TSTM WND DMG     TERRE HAUTE             39.47N 87.38W
05/24/2006                   VIGO               IN   AMATEUR RADIO

            WINDOWS BLOWN OUT ON 2ND FLOOR OF BUILDING AT US 40 AND
            9TH STREET.

0815 PM     HAIL             7 SE GREENCASTLE        39.57N 86.75W
05/24/2006  E0.75 INCH       PUTNAM             IN   LAW ENFORCEMENT

0837 PM     TSTM WND GST     2 N VINCENNES           38.71N 87.51W
05/24/2006  M55.00 MPH       KNOX               IN   AMATEUR RADIO

            MEASURED ON HWY 41

0839 PM     TSTM WND GST     2 N VINCENNES           38.71N 87.51W
05/24/2006  E54.00 MPH       KNOX               IN   AMATEUR RADIO

            GUST REPORTED ON HWY 41.

0845 PM     TSTM WND GST     3 S PARAGON             39.35N 86.56W
05/24/2006  M35.00 MPH       MORGAN             IN   TRAINED SPOTTER

0845 PM     TSTM WND DMG     OAKTOWN                 38.87N 87.44W
05/24/2006                   KNOX               IN   LAW ENFORCEMENT

            SEMI-TRUCK BLOWN OVER

0845 PM     TSTM WND DMG     2 S OAKTOWN             38.84N 87.44W
05/24/2006                   KNOX               IN   LAW ENFORCEMENT

            TREE FELL ON TRAILER.

0848 PM     TSTM WND GST     5 SSE PLAINFIELD        39.63N 86.35W
05/24/2006  E60.00 MPH       HENDRICKS          IN   AMATEUR RADIO

0850 PM     TSTM WND DMG     6 N BICKNELL            38.86N 87.31W
05/24/2006                   KNOX               IN   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWERLINES DOWN IN FREELANDVILLE

0850 PM     TSTM WND DMG     VINCENNES               38.68N 87.51W
05/24/2006                   KNOX               IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE CITY

0855 PM     TSTM WND DMG     2 S CARLISLE            38.93N 87.40W
05/24/2006                   SULLIVAN           IN   LAW ENFORCEMENT

            TREES DOWN

0915 PM     TSTM WND DMG     7 SE BLOOMFIELD         38.95N 86.84W
05/24/2006                   GREENE             IN   LAW ENFORCEMENT

            LARGE BRANCHES OFF OF LARGE TREE BLOWN ON TO DIRT ROAD

0915 PM     TSTM WND DMG     ODON                    38.84N 86.99W
05/24/2006                   DAVIESS            IN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0920 PM     TSTM WND DMG     5 N LOOGOOTEE           38.75N 86.91W
05/24/2006                   MARTIN             IN   LAW ENFORCEMENT

            TREES DOWN OFF OF HIGHWAY 231

0920 PM     TSTM WND DMG     5 N LOOGOOTEE           38.75N 86.91W
05/24/2006                   MARTIN             IN   LAW ENFORCEMENT

            TREES DOWN OFF OF HIGHWAY 231

0920 PM     NON-TSTM WND DMG 5 N LOOGOOTEE           38.75N 86.91W
05/24/2006                   MARTIN             IN   LAW ENFORCEMENT

            TREES DOWN OFF OF HIGHWAY 231

0945 PM     TSTM WND DMG     BEDFORD                 38.86N 86.49W
05/24/2006                   LAWRENCE           IN   DEPT OF HIGHWAYS

            SEVERAL TREES REPORTED DOWN THROUGHOUT LAWRENCE COUNTY

1110 PM     TSTM WND DMG     5 N LOOGOOTEE           38.75N 86.91W
05/24/2006                   MARTIN             IN   LAW ENFORCEMENT

            TREES DOWN OFF OF HIGHWAY 231

&&

JHENDRIC
Local storm report, May 25, 11:59 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     2 SE ODON               38.82N 86.96W
05/24/2006  M60 MPH          DAVIESS            IN   BROADCAST MEDIA

            FROM WTHI TERRE HAUTE

&&

BROOKS

The radar

The Indianapolis radar (KIND), 109 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

31 hail, 20 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Sullivan

When
May 25, 2:14 PM EST to May 26, 2:16 PM EST
Where
Sullivan County, Farmersburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.250, -87.400

Hail, Henry

When
May 25, 2:26 PM EST to 2:28 PM EST
Where
Henry County, New Castle
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.917, -85.367

Hail, Vigo

When
May 25, 2:29 PM EST to 2:31 PM EST
Where
Vigo County, Lewis
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.267, -87.267

No property damage was reported.

Hail, Clay

When
May 25, 2:35 PM EST to 2:37 PM EST
Where
Clay County, Coalmont
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.200, -87.233

No property damage was reported.

Hail, Henry

When
May 25, 2:37 PM EST to 2:39 PM EST
Where
Henry County, 3 mi N of New Castle
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.967, -85.367

Thunderstorm Wind, Clinton

When
May 25, 2:40 PM EST
Where
Clinton County, 2 mi W of Frankfort
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.283, -86.550

A semi was blown off the highway.

Thunderstorm Wind, Bartholomew

When
May 25, 2:40 PM EST
Where
Bartholomew County, Hope
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -85.767

Trees were downed.

Hail, Henry

When
May 25, 2:41 PM EST to 2:43 PM EST
Where
Henry County, 2 mi W of New Castle
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
39.917, -85.400

No property damage was reported.

Thunderstorm Wind, Henry

When
May 25, 2:50 PM EST
Where
Henry County, 3 mi E of Kennard
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
39.900, -85.467

A large tree and power lines were downed.

Hail, Bartholomew

When
May 25, 2:50 PM EST to 2:52 PM EST
Where
Bartholomew County, 1 mi N of Taylorsville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.317, -85.950

Hail, Tippecanoe

When
May 25, 2:50 PM EST to 2:52 PM EST
Where
Tippecanoe County, Clarks Hill
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.250, -86.717

No property damage was reported.

Hail, Knox

When
May 25, 2:53 PM EST to 3:10 PM EST
Where
Knox County, 6 mi S of Vincennes
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.600, -87.517

No property damage was reported.

Hail, Johnson

When
May 25, 2:54 PM EST to 2:56 PM EST
Where
Johnson County, Edinburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -85.967

Hail, Henry

When
May 25, 2:55 PM EST to 2:57 PM EST
Where
Henry County, New Lisbon
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -85.267

Hail, Shelby

When
May 25, 3:00 PM EST to 3:02 PM EST
Where
Shelby County, 5 mi W of Flat Rock
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -85.933

No property damage was reported.

Hail, Rush

When
May 25, 3:03 PM EST to 3:05 PM EST
Where
Rush County, 11 mi SW of Rushville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.500, -85.600

No property damage was reported.

Hail, Knox

When
May 25, 3:05 PM EST to 3:07 PM EST
Where
Knox County, Vincennes
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.683, -87.517

No property damage was reported.

Hail, Rush

When
May 25, 3:09 PM EST to 3:11 PM EST
Where
Rush County, 3 mi S of Rushville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.567, -85.450

Thunderstorm Wind, Knox

When
May 25, 3:12 PM EST
Where
Knox County, 1 mi S of Vincennes
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.667, -87.517

Trees were downed.

Thunderstorm Wind, Tippecanoe

When
May 25, 3:15 PM EST
Where
Tippecanoe County, Odell
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.283, -87.067

Numerous large limbs were downed.

Hail, Daviess

When
May 25, 3:15 PM EST to 3:17 PM EST
Where
Daviess County, 5 mi W of Washington
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.667, -87.267

Hail, Bartholomew

When
May 25, 3:18 PM EST to 3:20 PM EST
Where
Bartholomew County, Hope
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.300, -85.767

Thunderstorm Wind, Tippecanoe

When
May 25, 3:25 PM EST
Where
Tippecanoe County, Stockwell
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
40.283, -86.767

Windows were broken and siding blown off a house near Stockwell.

Hail, Morgan

When
May 25, 3:25 PM EST to 3:27 PM EST
Where
Morgan County, 3 mi SW of Paragon
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.367, -86.600

Thunderstorm Wind, Tippecanoe

When
May 25, 3:25 PM EST
Where
Tippecanoe County, Odell
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.283, -87.067

Trees were downed.

Hail, Decatur

When
May 25, 3:36 PM EST to 3:38 PM EST
Where
Decatur County, Burney
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.317, -85.633

No property damage was reported.

Hail, Decatur

When
May 25, 3:36 PM EST to 3:38 PM EST
Where
Decatur County, Greensburg
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.333, -85.483

Thunderstorm Wind, Fountain

When
May 25, 3:40 PM EST
Where
Fountain County, 5 mi S of Veedersburg
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.050, -87.267

Trees were downed.

Thunderstorm Wind, Morgan

When
May 25, 3:52 PM EST
Where
Morgan County, Martinsville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.433, -86.433

A large tree was downed.

Hail, Clinton

When
May 25, 3:53 PM EST to 3:55 PM EST
Where
Clinton County, 7 mi E of Frankfort
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.283, -86.383

Hail, Decatur

When
May 25, 3:55 PM EST to 3:57 PM EST
Where
Decatur County, 5 mi NE of Greensburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.383, -85.417

Hail, Clay

When
May 25, 3:55 PM EST to 4:03 PM EST
Where
Clay County, Brazil
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -87.117

Hail, Parke

When
May 25, 4:00 PM EST to 4:02 PM EST
Where
Parke County, 5 mi NE of Rockville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.817, -87.167

Thunderstorm Wind, Parke

When
May 25, 4:00 PM EST
Where
Parke County, 5 mi NE of Rockville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.817, -87.167

A large tree was downed.

Hail, Clay

When
May 25, 4:02 PM EST to 4:04 PM EST
Where
Clay County, 3 mi W of Brazil
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.533, -87.167

Thunderstorm Wind, Howard

When
May 25, 4:11 PM EST
Where
Howard County, Kokomo
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.483, -86.133

Hail, Howard

When
May 25, 4:11 PM EST to 4:13 PM EST
Where
Howard County, Kokomo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.483, -86.133

Thunderstorm Wind, Lawrence

When
May 25, 4:15 PM EST
Where
Lawrence County, Bedford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -86.483

Trees were downed.

Thunderstorm Wind, Madison

When
May 25, 4:42 PM EST
Where
Madison County, Elwood
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.267, -85.833

Trees were downed.

Thunderstorm Wind, Hamilton

When
May 25, 4:45 PM EST
Where
Hamilton County, Fishers
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -86.017

Power lines were downed.

Thunderstorm Wind, Madison

When
May 25, 4:50 PM EST
Where
Madison County, 4 mi E of Frankton
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.217, -85.683

Trees were downed.

Thunderstorm Wind, Madison

When
May 25, 4:57 PM EST
Where
Madison County, 5 mi NW of Anderson
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
40.150, -85.750

Roof sheeting was blown into the air.

Thunderstorm Wind, Jackson

When
May 25, 5:00 PM EST
Where
Jackson County, Freetown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.967, -86.117

Trees were downed.

Thunderstorm Wind, Delaware

When
May 25, 5:14 PM EST
Where
Delaware County, Muncie
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.183, -85.400

Trees were downed and a roof was damaged.

Hail, Monroe

When
May 25, 5:18 PM EST to 5:20 PM EST
Where
Monroe County, Bloomington
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.167, -86.517

Thunderstorm Wind, Madison

When
May 25, 5:25 PM EST
Where
Madison County, Anderson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.100, -85.683

A tree was downed in a roadway.

Hail, Randolph

When
May 25, 5:25 PM EST to 5:27 PM EST
Where
Randolph County, Parker City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.183, -85.200

Hail, Randolph

When
May 25, 5:44 PM EST to 5:46 PM EST
Where
Randolph County, Winchester
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.167, -84.983

Hail, Randolph

When
May 25, 5:45 PM EST to 5:47 PM EST
Where
Randolph County, Farmland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.183, -85.133

Lightning, Hamilton

When
May 25, 6:00 PM EST
Where
Hamilton County, Carmel
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

A lightning strike ignited a fire in a residence which severely damaged the roof, attic, and the upstairs ceiling and hallway.

Hail, Morgan

When
May 25, 6:03 PM EST to 6:05 PM EST
Where
Morgan County, 3 mi SW of Paragon
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.367, -86.600

Thunderstorm Wind, Hamilton

When
May 25, 6:30 PM EST
Where
Hamilton County, Fishers
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -86.017

Power lines were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509764, 5509765, 5509766, 5509767, 5509768, 5509769, 5509770, 5509771, 5509772, 5509773, 5509774, 5509778, 5509775, 5509776, 5509777, 5509779, 5509780, 5509781, 5509782, 5509783, 5509784, 5509785, 5510029, 5510386, 5510387, 5510388, 5510389, 5510390, 5510391, 5510392, 5510393, 5510394, 5510395, 5510396, 5510397, 5510398, 5510399, 5510400, 5510401, 5510402, and more.